MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Diarrhea (1811); Rash (2033); Localized Skin Lesion (4542)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient had skin lesions and rash post implant of phasix st mesh.Based on the available information, no conclusion can be made.The information provided does not indicate a cause for the patient¿s postoperative course.However, as reported this is a patient with a history prior to phasix st mesh implant, of post surgical skin rash and lesions.The adverse reactions section of the instructions-for-use, supplied with the device lists allergic reaction as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of implant ((b)(6) 2023) is provided as an estimate based.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported, about 2 weeks post implant of a phasix st mesh used in a robotic ventral hernia repair as intraperitoneal onlay, the patient presented with an abdominal rash and skin lesions.As reported, the surgeon did not treat the patient; however, the patient had been applying over the counter rash cream and reported some improvement.As reported, the surgeon will be following up on patient in another month, at this time decided to continue to monitor the patient with no additional treatment.Surgeon also states the patient reports having diarrhea, but is unsure of mesh connection.Note, prior to mesh implant the patient has a history of post surgical skin rash and lesions.
 
Additional Manufacturer Narrative
As reported, patient had skin lesions and rash post implant of phasix st mesh.Based on the available information, no conclusion can be made.The information provided does not indicate a cause for the patient¿s postoperative course.However, as reported this is a patient with a history prior to phasix st mesh implant, of post surgical skin rash and lesions.The adverse reactions section of the instructions-for-use, supplied with the device lists allergic reaction as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of implant ((b)(6) 2023) is provided as an estimate based.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the additional information provided.As reported, about two months post op, patient has been recovered from the skin reactions and doing well.It is unknown at this time, what is causing the patient's condition.However, based on the available information, no conclusion can be made.Updated field: b4, b5 (describe event or problem), e1 (initial reporter phone #), g3, g6, h2, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, about 2 weeks post implant of a phasix st mesh used in a robotic ventral hernia repair as intraperitoneal onlay, the patient presented with an abdominal rash and skin lesions.As reported, the surgeon did not treat the patient; however, the patient had been applying over the counter rash cream and reported some improvement.As reported, the surgeon will be following up on patient in another month, at this time decided to continue to monitor the patient with no additional treatment.Surgeon also states the patient reports having diarrhea, but is unsure of mesh connection.Note, prior to mesh implant the patient has a history of post surgical skin rash and lesions.Addendum per additional information: as reported, two months post operatively the patient visited the surgeon.It was reported that the skin reactions have been recovered and the patient is fine.No surgical intervention is needed, the surgeon feels comfortable leaving the mesh implanted.The patient still complains of mild diarrhea, but the surgeon does not believe it¿s related to the mesh.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17449656
Report Number1213643-2023-00279
Device Sequence Number7382996
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1201520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale